Format

Send to

Choose Destination
BMJ Case Rep. 2013 Jan 18;2013. pii: bcr2012007402. doi: 10.1136/bcr-2012-007402.

Methylene blue reverses recalcitrant shock in β-blocker and calcium channel blocker overdose.

Author information

1
Department of Medicine Division of Pulmonary & Critical Care Medicine, Maimonides Medical Center, Brooklyn, New York, USA.

Abstract

β-blocker and calcium channel blocker toxicity generally present with bradycardia and hypotension. A 69-year-old woman presented after a suicide attempt with a β-blocker and calcium channel blocker overdose. Her blood pressure was 69/35 mm Hg and her HR was in the 40s. She was treated with calcium chloride, glucagon, a dextrose-insulin infusion and three vasopressors, but remained hypotensive. She suffered two cardiac arrests and required a transvenous pacemaker. When all interventions failed, she was started on a methylene blue infusion for refractory vasodilatory shock which resulted in a dramatic improvement in her blood pressure. The patient was successfully weaned off all vasopressors and from mechanical ventilation without any end-organ damage.

PMID:
23334490
PMCID:
PMC3604019
DOI:
10.1136/bcr-2012-007402
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center